Alert archive / California / Frost Advisories in 2019
Frost Advisory 2, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Feb 6, 2019, 3:09 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 6, 2019, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 6, 2019, 3:09 AM PST (11:09 UTC)
- In effect from
- Feb 6, 2019, 10:00 PM PST
- Expired
- Feb 6, 2019, 2:28 PM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910 WWUS76 KSGX 061109 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 309 AM PST Wed Feb 6 2019 CAZ048-050-062245- /O.NEW.KSGX.FR.Y.0001.190206T1109Z-190206T1700Z/ /O.NEW.KSGX.FR.Y.0002.190207T0600Z-190207T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Santee, and Poway 309 AM PST Wed Feb 6 2019 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY... The National Weather Service in San Diego has issued a Frost Advisory...which is in effect until 9 AM PST this morning. a Frost Advisory has also been issued from 10 PM this evening to 9 AM PST Thursday. * Location...The Inland Empire and the inland San Diego County valleys. * Duration...Around 10 hours of temperatures in the mid 30s or lower for tonight into Thursday morning for colder, wind- sheltered locations. * Temperature...Low temperatures in the lower to mid 30s with isolated coldest locations in the Inland Empire in the upper 20s for tonight. * Impacts...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 17
1 follow-up statement
430 WWUS76 KSGX 062228 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 228 PM PST Wed Feb 6 2019 CAZ048-050-071700- /O.UPG.KSGX.FR.Y.0002.190207T0600Z-190207T1700Z/ /O.NEW.KSGX.FZ.W.0002.190207T0600Z-190207T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 228 PM PST Wed Feb 6 2019 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY... The National Weather Service in San Diego has issued a Freeze Warning...which is in effect from 10 PM this evening to 9 AM PST Thursday. The Frost Advisory is no longer in effect. * Location...The Inland Empire and the inland San Diego County valleys. * Duration...Around 10 hours of temperatures near or below freezing tonight into Thursday morning for colder, wind- sheltered locations. * Temperature...Low temperatures in the upper 20s to lower 30s for most locales. However, mid 20s are forecast in the lowest valley locations, including Ramona, the San Pasqual Valley, in and around Hemet, and in the Corona to Norco areas. * Impacts...Sensitive outdoor plants would be killed if left outside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ043-552-554-071700- /O.NEW.KSGX.FR.Y.0003.190207T0600Z-190207T1700Z/ San Diego County Coastal Areas-Orange County Coastal Areas- Orange County Inland Areas- Including the cities of Vista, Huntington Beach, Costa Mesa, Garden Grove, Irvine, and Mission Viejo 228 PM PST Wed Feb 6 2019 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY... The National Weather Service in San Diego has issued a Frost Advisory...which is in effect from 10 PM this evening to 9 AM PST Thursday. * Location...Orange County and San Diego county, except along the immediate coast. * Duration...Around 8 hours of temperatures in the 30s. * Temperature...Low temperatures in the 30s, except some 40s along the immediate San Diego Coast. Spotty colder locations such as around Oceanside and near the foothills of the Santa Ana mountains will fall into the upper 20s. * Impacts...Sensitive outdoor plants could be killed if unprotected or left outside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Gregoria
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Feb 5, 8:32 PM PST, 6 hours 37 minutes earlier.
Area forecast discussion, Feb 5, 8:32 PM PST, 6 hours 37 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
832 PM PST Tue Feb 5 2019
.SYNOPSIS...
Showers will continue tonight, with greatest amounts in San Diego
County. The snow level will fall to around 2500 feet overnight, with
several inches of snow in the mountains. Fair but chilly weather
will occur Wednesday with slight warming Thursday and Friday. Frost
will occur in many valley locations Wednesay night. A trough of low
pressure over the western United States will bring a couple of waves
through southern California along with chances of precipitation
Saturday and Monday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Forecast updated to add some light snowfall to the high deserts
tonight. A new Rain and snowfall update (four day total) was issued
at 8 PM PDT and is headlined on our web page.
Radar, (including KSOX now) was showing widely scattered, mostly
light showers drifting from west to east at 8 PM PST. A more
continuous band was noted over the high deserts. Cold, cyclonic flow
aloft will maintain some showers much of the night but hires models
show only light accumulations. The 00Z Miramar sounding had dried to
a PW of 1/2 inch, but had a moist layer up to 8K FT. Below 8K was
unstable and with a 15 KT west wind below 5K FT. This profile
supports some island banding, which should be primarily from the NW
once the tough passes in a few hours. So if showers are island
enhanced, it would most likley affect southern San Diego County.
Surface pressure gradients were beginning to relax KSAN to the
deserts at 6-8 MBS, but many mountain sites still had westerly wind
gusts 40 to 48 MPH. Based on mtn observations, it appears the snow
level had fallen to between 3500 and 4000 FT in San Diego County by
7:30 PM. Showers were few and far between at 8 PM PST, so any
accumulating snowfall is light and scattered. The latest WRFEMS and
HRRR runs continue showers through the night for mainly San Diego
County, and end them farther to the north around midnight. Given the
wind, snow showers, and low snow levels, the Winter Storm Warning
will remain in place until expiration. Models suggest another inch
or two of snow could fall above 3500 FT, and lower to the sfc over
the high deserts, and around 2500 FT on the coastal foothills in San
Bernardino County.
From previous discussion...
Models are consistent with ending the last bit of the precipitation
by 4-5 AM Wed, and Wed will be partly cloudy with the continued
onshore flow in San Diego County and sunny elsewhere. 850 MB temps
do not start to recover until Wednesday night, so it will be quite
chilly across the region, with lower elevation highs mostly in the
50s to near 60 Wednesday. Some weak ridging will bring warming
Thursday and Friday, though temperatures will remain below normal. A
trough of low pressure will reestablish itself over the West Coast
or a little bit inland, and a couple of short waves could bring
light amounts of precipitation Saturday and/or Monday. Models are
inconsistent with projections after next Monday, though pretty much
all projections keep our window open for future precipitation,
especially the second half of next week.
&&
.AVIATION...
060420Z...ISO-SCT showers will continue through tonight for all
areas but the low desert. SCT-BKN cloud layers 3500-7000 ft MSL
gradually clearing by 15Z. Coastal mountain slopes will remain
partially obscured in clouds/precip overnight. After 15Z...a few
high clouds and unrestricted vis.
West winds with sfc gusts 25-45 kt will continue through about 10Z
along the ridges and desert mountain slopes, producing locally MDT-
STG up/downdrafts over and east of the mtns. Rotors are likely near
KPSP. Winds gradually weakening Wednesday morning.
&&
.MARINE...
Northwest winds with gusts 20 to 25 kts will continue through early
Wednesday in the inner waters, and through Wednesday evening in the
outer waters. A Small Craft Advisory is in effect.
&& &&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 4 AM PST Wednesday for Riverside
County Mountains-San Bernardino County Mountains-San Diego
County Mountains.
PZ...Small Craft Advisory from 1 PM this afternoon to 8 PM PST
Wednesday for Waters from San Mateo point to the Mexican
Border Extending 30 to 60 nm out including San Clemente
Island.
Small Craft Advisory from 1 PM this afternoon to 4 AM PST
Wednesday for Coastal Waters from San Mateo Point to the
Mexican Border and out to 30 nm.
&&
PUBLIC...10/Maxwell
AVIATION/MARINE...SSThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:09 AM PST | Frost Advisory | SGX | Riverside, San Bernardino, San Diego | 6 hr |
| Feb 6, 2:28 PM PST | Frost Advisory | SGX | Orange, Riverside, San Diego | 19 hr |
| Feb 6, 2:28 PM PST | Freeze Warning | SGX | Riverside, San Bernardino, San Diego | 19 hr |
Nearby
Frost Advisories in California, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.